I have posted here before and got good advice.I may be barking up the wrong tree,but,my head has started to itch,and I can't stop scratching It.I have been to the doc's and he can't find anything,except where I've been scratching.My hair is now getting really thin!.I suppose me scratching and making my scalp bleed doesn't help.He doesn't know much about epilepsy.I have asked him if Lamictal could be the problem,but he just get's his medicines info book out,and say's no.Anybody here with any answers?.
I have been takign lamictal for almost five years and no head itching to report. It can cause a rash in some people, but I would think he would have noticed that. Some causes of thinning hair and irritated scalp can be lack of certain vitamins, too much protein, or if you recently got over a serious illness where you had a high fever or were dehydrated. Hope you figure it out!
I have read on another site that Lamictal often causes changes in your hair. It may get straight or curly or thick or thin. My son's hair has just gotten really soft. He used to have very course hair. It just keeps getting softer and softer. It may be a little thinner too, but he has so much that we don't notice. I have heard of Lamictal causing itching too. Not only on the head.
Maybe your Dr. will let you back off just a little to see if it helps. Also, there are some shampoos that may help. Good Luck! Wendy
Thank you both for replying.
I also have autoimune thyroiditis;I know being under medicated (thyroxine)can cause trouble with hair and nails,but It doesn't cause itching.That's why I thought It might be the Lamictal.I can try another doctor at my surgery,It's a woman and she seems to be a bit more sympathetic...well she has been in the past.I just feel like they get fed up with me going.As well as Epilepsy,thyroiditis,I also have Tinnitus,and a damaged spine.Just recently I have been going through some horrible examinations,due to blood in my urine.Which they couldn't find the cause.(I wonder If Lamictal might have something to do with that).But like I said,thanks for the reply people!.Take care
Recently my Lamictal dosage was increased and I've had a similar reaction. Is your scalp dried out as well? Mine is and even though I use Head 'n Shoulders shampoo it still itches etc. Recently I went for a few days without washing my hair and it began to feel better. Especially with today's popular hair "looks", having a head of hair that looks like you haven't washed it in weeks and just got out of bed without combing is "in". I suggest that you cut back on how much shampoo you use and how often you wash your hair/scalp. I think it gives your scalp a chance to renew the natural oils. I saw Jude Law on a talk show and he said he only washes his hair once a week and gave the same "natural oils" reason. If you don't like the look of messy dirty hair,
just wear a hat.